Alert archive / Indiana / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 94, NWS Northern Indiana

June 21, 2008Jay County, Indiana

NWS Northern Indiana issued this severe thunderstorm warning at Jun 21, 2008, 2:18 PM EDT for Jay County, Indiana. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 21, 2008, 2:18 PM EDT (18:18 UTC)
Expired
Jun 21, 2008, 3:12 PM EDT
In force
54 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon

County Jay County, IN

The radar

The Northern Indiana radar (KIWX), 115 km from the middle of the area, began a volume at 18:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 21, 11:52 AM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.3 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2008-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 99 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2008-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
99 J/kg
Mixed-layer CIN
-95 J/kg
Mixed-layer LCL
1165 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
-7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KIWX 211818
SVRIWX
INC075-211915-
/O.NEW.KIWX.SV.W.0094.080621T1818Z-080621T1915Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
218 PM EDT SAT JUN 21 2008

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL JAY COUNTY IN EAST CENTRAL INDIANA

* UNTIL 315 PM EDT

* AT 213 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS SEVERE STORM WAS LOCATED
  4 MILES SOUTHWEST OF PENNVILLE...OR 5 MILES NORTH OF DUNKIRK...AND
  MOVING EAST AT 25 MPH.

* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
  PORTLAND...
  COMO...
  CENTER AND BLAINE...
  COLLEGE CORNER...LIBER AND COLLETT...
  BRICE AND WESTCHESTER...
  BELLFOUNTAIN...SALAMONIA AND TRINITY...

LAT...LON 4036 8520 4041 8520 4051 8520 4053 8519
      4055 8480 4055 8479 4035 8480
TIME...MOT...LOC 1818Z 270DEG 22KT 4045 8515

$$
2 follow-up statements
000 
WWUS53 KIWX 211846
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
245 PM EDT SAT JUN 21 2008

INC075-211915-
/O.CON.KIWX.SV.W.0094.000000T0000Z-080621T1915Z/
JAY IN-
245 PM EDT SAT JUN 21 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR EASTERN JAY COUNTY...

AT 243 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS
LOCATED NEAR PORTLAND...AND MOVING EAST AT 25 MPH.

LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
  BRICE AND WESTCHESTER...
  BELLFOUNTAIN...SALAMONIA AND TRINITY...

IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4036 8503 4048 8503 4053 8507 4054 8504
      4054 8496 4055 8479 4046 8479 4046 8480
      4035 8480
TIME...MOT...LOC 1845Z 270DEG 22KT 4045 8493

$$
SIMPSON
000 
WWUS53 KIWX 211912
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
311 PM EDT SAT JUN 21 2008

INC075-211921-
/O.CAN.KIWX.SV.W.0094.000000T0000Z-080621T1915Z/
JAY IN-
311 PM EDT SAT JUN 21 2008

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL JAY COUNTY IS
CANCELLED...

AT 304 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED AND 
NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.

IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4036 8503 4048 8503 4053 8507 4054 8504
      4054 8496 4055 8479 4046 8479 4046 8480
      4035 8480
TIME...MOT...LOC 1911Z 270DEG 22KT 4045 8472

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 11:09 AM EDT, 3 hours 9 minutes earlier.

Area forecast discussion, Jun 21, 11:09 AM EDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1109 AM EDT SAT JUN 21 2008

.UPDATE...
HAVE INCREASED STORM CHANCES TO LIKELY THIS AFTERNOON OVER MOST
AREAS. HAVE ALSO ADDED A CHANCE FOR SEVERE STORMS WITH LARGE HAIL
AND DAMAGING WINDS. AN UPPER TROF WILL MOVE INTO THE FORECAST AREA
LATER TODAY AND TONIGHT. ALTHOUGH BULK/SHEAR NOT PARTICULARLY
IMPRESSIVE...LARGE SCALE LIFT COMBINED WITH AIRMASS
DESTABILIZATION WITH MAX CAPES IN THE 2000/2500 J/KG RANGE SHOULD
ALLOW STORMS TO FORM. BELIEVE STORMS WILL LIKELY BECOME MORE
ORGANIZED THIS AFTERNOON...ENHANCING THE SEVERE POTENTIAL. HEAVY
RAINFALL IS ALSO POSSIBLE GIVEN HIGH PRECIPITABLE WATER VALUES AND
PREEXISTING OUTFLOW BOUNDARIES.

&&

.AVIATION...
PLACED TIMING OF STORMS IN SBN/FWA TERMINALS TO COINCIDE WITH
UPSTREAM CONVECTION AND ANTICIPATED ARRIVAL. SEE UPDATE ABOVE FOR
MORE DETAILS.

&&

PREV DISCUSSION... /ISSUED 343 AM EDT SAT JUN 21 2008/

SHORT TERM...
TODAY THROUGH SUNDAY NIGHT

07Z ANALYSIS REVEALS A WEAK MID LEVEL IMPULSE PUSHING INTO SOUTHERN
MI. WEAK THETA-E ADVECTION COUPLED WITH THIS DISTURBANCE IS
SUPPORTING SCT SHRA AND TS ACROSS NORTHERN PORTIONS OF THE FA...AS
H95 TO H7 LAPSE RATES ARE NEAR ADIABATIC. FURTHER UPSTREAM ACROSS
PORTIONS OF WI INTO IA...A SECONDARY AREA OF CONVECTION IS ONGOING
ALONG THE SFC COLD FRONT. CONVECTION HAS PULSED UP SOME OVER THE LAST
HOUR AS A POTENT SHORTWAVE TROUGH APPROACHES THE REGION FROM THE NW.
THIS FEATURE CAN BE SEEN OVER SE SD IN WATER VAPOR IMAGERY. THESE
TWO SYSTEMS WILL BE THE FOCUS FOR SENSIBLE WEATHER ACROSS THE FA
TODAY.

FORECAST MODEL DIFFERENCES WERE SMALL...WITH H85 TEMPS PERHAPS BEING
THE BIGGEST SOURCE OF DISCREPANCY. HAVE TAILORED THE FORECAST TO
THE NAM12/NGM AND RUC13...WITH PRECIP TIMING ALIGNED TO THE ARW.

TODAY...MORNING SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE TO
PUSH E FOCUSED NEAR THE IN/MI BORDER. SKIES SHOULD CLEAR AFTER
DAYBREAK ALLOWING FOR DECENT INSOLATION AHEAD OF AN APPROACHING
COLD FRONT. POTENT MID LEVEL SPEED MAX MENTIONED ABOVE WILL PUSH
INTO THE REGION BY EARLY AFTERNOON FORCING LARGE SCALE ASCENT AND
HEIGHT FALLS OVER THE REGION. H4 ISOTACHS BASED ON THE NAM12 PROG
NOSE OF THE JET ENTERING THE FA BY MID AFTERNOON. TROPOPAUSE MAPS
CONFIRM THAT THE FA WILL BE UNDER THE LEFT EXIT REGION OF AN THE
UPPER LEVEL JET STREAK ASSOCIATED WITH THIS SYSTEM...BUT RATHER
WEAK FLOW PER 60 TO 70 KNOTS SHOULD LIMIT ADDED LIFT TO A DEGREE.
THUNDERSTORM MODE IS EXPECTED TO BE MULTI CELL/PULSE. WEAK DEEP LAYER
0-6KM BULK SHEAR AT ONLY 30 KNOTS WILL PRECLUDE THE DEVELOPMENT OF ANY
DECENT ROTATING UPDRAFTS...AND 0-3KM SHEAR VALUES OF ONLY 10 TO 15
KNOTS WILL BE UNSUPPORTED OF A TRANSITION INTO A SELF SUSTAINING
LINEAR CONVECTIVE SYSTEM...ESPECIALLY WITH MLCAPE VALUES LIMITED
TO AROUND 1100 J/KG. HOWEVER...STEEP MID LEVEL LAPSE RATES OF 7
C/KM WILL SUPPORT A FEW VIGOROUS UPDRAFTS...WHICH WILL HAVE THE
POTENTIAL TO PRODUCE DAMAGING WIND GUSTS GIVEN STEEP LL LAPSE
RATES AND INVERTED V SOUNDINGS. HAVE INTRODUCED DAMAGING WIND
MENTION FOR THIS. EXPECTING CONVECTION TO DEVELOP/INTENSIFY OVER
CENTRAL PORTIONS THE FA AND PUSH E...WITH THINGS WINDING DOWN IN
THE EVENING AS HEATING IS DIMINISHED. LOOK FOR CLEARING LATE
TONIGHT WITH COOLER TEMPS.

SUNDAY...ANOTHER MID LEVEL IMPULSE AND WILL TRAVERSE THE REGION ON
THE BACKSIDE OF A LONG WAVE TROUGH EXTENDING SOUTH FROM HUDSON BAY.
THIS IMPULSE LOOKS TO BE RATHER STRONG GIVEN 100 KNOTS OF UPPER
LEVEL FLOW AT TROPOPAUSE LEVEL COUPLED WITH 70 KNOTS AT H4 NOSING
INTO WEST CENTRAL IL. DAYTIME HEATING UNDER RATHER STEEP LAPSE RATES
/MID AND LL/ WILL AGAIN SUPPORT CONVECTION. INVERTED V SOUNDINGS AND
SUBSTANTIAL DRY AIR ALOFT WILL AGAIN SUPPORT A GUSTY WIND THREAT.
HOWEVER ...WITH BEST LARGE SCALE ASCENT/LIFT/AND SHEAR REMAINING WELL
SW OF THE FA...NOT EXPECTING WIDESPREAD SEVERE WEATHER ESPECIALLY
WITH DISMAL CAPE VALUES BARELY PUSHING 700 J/KG PER DEWPOINTS MIXING
DOWN TO THE LOW 50S. HAVE LOWERED POPS OVER THE FAR NW GIVEN STRONG
DIURNAL NATURE OF CONVECTION...WHICH WOULD BE HIGHLY LIMITED BY LAKE
MI.

TEMPS ARE EXPECTED TO BE AROUND NORMAL TODAY...WITH BELOW NORMAL
TEMPS SUNDAY BEHIND THE COLD FRONT.

LONG TERM (MONDAY THROUGH FRIDAY)...

MODELS HAVE HAD DECENT CONSISTENCY THE LAST 72 HOURS...WITH THE GFS
PLAYING CATCH UP TO THE EURO WITH ABOUT A 12 TO 24 HR LAG TIME THE
LAST FEW DAYS. WILL MAKE LITTLE ADJUSTMENT TO PREVIOUS
FORECAST...AREAS OF CONCERN ARE LATE IN THE PERIOD WHERE MODELS
HAVE BEEN HINTING FOR A MUCH MORE PRECIP LADEN SET OF DAYS INTO THE
WEEKEND. WILL TAKE THE EXISTING FORECAST WITH NO SIGNIFICANT CHANGE
THRU TUESDAY AND THEN BLEND IN SOME OF OPERATIONAL EURO DATA FROM
WED INTO THE WEEKEND.

MONDAY THROUGH TUESDAY...

DEEP TROUGH WILL BE PUSHING EAST ACROSS THE GREAT LAKES
MONDAY...COLD H500 TEMPS WILL LINGER ACROSS THE REGION AND START TO
PUSH EAST BY AFTERNOON...MAY STILL HAVE DECENT LAPSE RATE AND SOME
MOISTURE FOR SHOWERS AND THUNDERSTORMS ACROSS THE EASTERN HALF OF
THE FORECAST AREA MONDAY...WILL END WITH LOSS OF HEATING AND WARMING
ALOFT DURING THE EVENING...AS SFC HIGH MOVES MONDAY NIGHT INTO
TUESDAY MORNING. SFC HIGH LINGERS TUESDAY WITH SOME MID LVL RIDGING
MOVING OVER THE AREA...PLENTY OF SUNSHINE EXPECTED. LATE TUESDAY
NIGHT A SHRTWV WILL PUSHING INTO THE REGION ALLOWING FOR SOME
POSSIBLE SHOWERS AND THUNDERSTORMS INTO WEDNESDAY. TEMPS WILL BE
WELL BELOW NORMAL MONDAY...WITH SLIGHTLY BELOW NORMAL TUESDAY WITH
THE ADDED SUNSHINE AND SLIGHT BUMP IN H850 TEMPS.

WEDNESDAY THROUGH FRIDAY...

MODEST UNCERTAINTY IN THIS PERIOD...MORE SO IN THE LATTER PORTIONS
OF THURSDAY AND FRIDAY. THOUGH WITH THIS STATED THE MODELS HAVE BEEN
ZEROING IN ON A WETTER SOLUTION FOR THE PERIOD THE LAST FEW
DAYS...WITH THE SUGGESTION THAT A BOUNDARY MAY BE STRUNG NEAR THE
REGION AFTER THE SHRTWV MOVES THRU WEDNESDAY ALLOWING FOR A FOCUS
FOR SHOWERS AND THUNDERSTORMS EACH DAY AS WE END THE WEEK AND MOVE
TOWARDS THE WEEKEND. THE CURRENT EURO SOLUTION HAS PRECIP POSSIBLE
EACH DAY OF THE PERIOD...WITH WEAK SHRTWV ENERGY MOVING IN A
PROGRESSIVE FLOW ACROSS THE CONUS WITH THE BOUNDARY POSSIBLY MORE TO
THE NORTH AND WEST OF THE REGION. STILL THIS COULD ALLOW FOR THE
REGION TO JUICE UP SOME WITH LOW LEVEL MOISTURE MOVING INTO THE
REGION WITH DEWPOINTS WELL INTO THE 60S AND PULSE CONVECTION IN THE
AFTN A POSSIBLE SOLUTION EACH DAY AS SHRTWVS MOVE THRU. HAVE NOT
JUMPED ALL THE WAY ON BOARD AS OF YET WITH THE FULLY WET
SOLUTION...WITH THURSDAY STILL DRY AS THE BOUNDARY MAY BE TOO FAR TO
THE WEST THAT DAY BEFORE STARTING TO PUSH EAST SOME FOR FRIDAY INTO
SATURDAY AND THE USUAL SLOWER PUSH NORTH OF MOISTURE INTO THE REGION
THAN THE MODELS ADVERTISE. WILL LET THE DAY SHIFT SEE IF THE GROWING
TREND FOR POSSIBLE PRECIP IS THERE FOR ANOTHER RUN...IF SO IT MAY
BECOME MORE THAN PRUDENT TO ADD PRECIP CHANCES FOR THURSDAY AS WELL.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SHORT TERM...CHAMBERLAIN
LONG TERM...SCHOTT
AVIATION...SKIPPER
UPDATE...SKIPPER
Hazardous weather outlook, Jun 21, 4:00 AM EDT, 10 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
400 AM EDT SAT JUN 21 2008

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-220930-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
400 AM EDT SAT JUN 21 2008 /300 AM CDT SAT JUN 21 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT. SOME STORMS MAY
BE STRONG TO SEVERE WITH DAMAGING WINDS AND HAIL AS THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE FOR THUNDERSTORMS SUNDAY EVENING. A SLIGHT RISK
FOR ISOLATED STRONG OR SEVERE STORMS EXISTS SUNDAY...WITH HAIL
AND STRONG GUSTY WINDS BEING THE MAIN THREATS...ALONG WITH
DANGEROUS LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-220930-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
400 AM EDT SAT JUN 21 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT. SOME STORMS MAY
BE STRONG WITH GUSTY WINDS AND DANGEROUS LIGHTNING AS THE MAIN
THREATS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE FOR THUNDERSTORMS SUNDAY EVENING. A SLIGHT RISK
FOR ISOLATED STRONG OR SEVERE STORMS EXISTS SUNDAY...WITH STRONG
GUSTY WINDS BEING THE MAIN THREATS...ALONG WITH DANGEROUS
LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

In the hours before

Local storm report, Jun 21, 1:48 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
148 PM EDT SAT JUN 21 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0140 PM     HAIL             8 SW FORT WAYNE         41.00N  85.24W
06/21/2008  M0.75 INCH       ALLEN              IN   PUBLIC

&&

EVENT NUMBER 01570

BML
Local storm report, Jun 21, 1:54 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
154 PM EDT SAT JUN 21 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0152 PM     HEAVY RAIN       MENTONE                 41.17N  86.04W
06/21/2008  M2.25 INCH       KOSCIUSKO          IN   EMERGENCY MNGR

            STORM TOTAL

&&

EVENT NUMBER 01571

BML
Local storm report, Jun 21, 2:07 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
207 PM EDT SAT JUN 21 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0206 PM     HAIL             3 N ANGOLA              41.69N  85.00W
06/21/2008  M0.70 INCH       STEUBEN            IN   TRAINED SPOTTER

&&

EVENT NUMBER 01572

BML
Special weather statement, Jun 21, 2:07 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
207 PM EDT SAT JUN 21 2008

INZ006>009-MIZ081-OHZ001-002-211830-
DE KALB-FULTON-HILLSDALE-LAGRANGE-NOBLE-STEUBEN-WILLIAMS-
207 PM EDT SAT JUN 21 2008

...SPECIAL WEATHER STATEMENT...

AT 200 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS NEAR WOLCOTTVILLE...AND 9 MILES WEST OF
MONTPELIER...MOVING EAST AT 28 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...FREQUENT
CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH
THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  KENDALLVILLE...
  WOLCOTTVILLE...
  ROME CITY...
  ADAMS LAKE...WOODRUFF AND PLATO...
  BIG LONG LAKE...INDIANOLA AND HELMER...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
SATURDAY EVENING FOR NORTHERN INDIANA AND SOUTHERN MICHIGAN AND
NORTHWESTERN OHIO.
Local storm report, Jun 21, 2:11 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
211 PM EDT SAT JUN 21 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0211 PM     HAIL             5 W ROME CITY           41.49N  85.45W
06/21/2008  M0.70 INCH       NOBLE              IN   TRAINED SPOTTER

&&

EVENT NUMBER 01574

BML
Special weather statement, Jun 21, 2:13 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
213 PM EDT SAT JUN 21 2008

INZ033-034-211845-
BLACKFORD-JAY-
213 PM EDT SAT JUN 21 2008

...SPECIAL WEATHER STATEMENT...

AT 205 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THUNDERSTORMS WERE RAPIDLY DEVELOPING NEAR HARTFORD CITY...MOVING
EAST AT 30 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...FREQUENT
CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH
THESE STORMS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
  PORTLAND...
  BLAINE AND COLLETT...
  BRICE...COLLEGE CORNER AND LIBER...
  WESTCHESTER...BELLFOUNTAIN AND TRINITY...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
SATURDAY EVENING FOR NORTHERN INDIANA AND SOUTHERN MICHIGAN AND
NORTHWESTERN OHIO.

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 11:31 AM EDTSevere Thunderstorm WarningIWXPulaski, White59 min
Jun 21, 12:11 PM EDTSevere Thunderstorm WarningIWXKosciusko, Whitley64 min
Jun 21, 12:11 PM EDTSevere Thunderstorm WarningIWXCass, Fulton, Miami, Pulaski64 min
Jun 21, 12:39 PM EDTSevere Thunderstorm WarningIWXAllen, DeKalb66 min
Jun 21, 12:45 PM EDTSevere Thunderstorm WarningIWXHuntington, Miami, Wabash, Whitley60 min
Jun 21, 1:05 PM EDTSevere Thunderstorm WarningIWXFulton, Marshall, Pulaski, Starke55 min
Jun 21, 1:06 PM EDTSevere Thunderstorm WarningIWXDeKalb54 min
Jun 21, 1:15 PM EDTSevere Thunderstorm WarningIWXFulton, Kosciusko, Whitley60 min
Jun 21, 1:19 PM EDTSevere Thunderstorm WarningIWXAllen, Huntington, Whitley41 min
Jun 21, 1:43 PM EDTSevere Thunderstorm WarningIWXWells17 min
Jun 21, 2:27 PM EDTSevere Thunderstorm WarningIWXDeKalb, LaGrange, Noble, Steuben33 min
Jun 21, 2:41 PM EDTSevere Thunderstorm WarningIWXDeKalb, Steuben49 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.